Jan 16, 2004
why is it that some, or I should say most people on antiretrovirals experience some form of lipodystrophy while some have no ill effects? I have experienced tremendous fat loss all over my body from a combo of azt,3tc and viramune, while a friend of mine on the same combo(and other notoriously bad combos) has experienced no lipo? has there been any study or tracking of what combos work better for a specific body type?
Response from Dr. Moyle
Beyond drugs there are some 'host' and 'disease' fectors associated with risk of lipo. These include age >40, prior low CD4 (<100), prior AIDS diagnosis, and some genetic factors that cannot be routinely tested. Regards Graeme Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Will Happen If You Have Herpes And Don't Get Treatment?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Do Shingles Look Like When They First Start?
- What Do Genital Warts Look Like When They First Appear?
- What Color Is The Discharge From Gonorrhea?
- What Are Shingles And What Do They Look Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.